Can high T3, T4 and low TSH cause high blood pressure? My thyroid was removed 20 years ago because of cancer. I have been taking Synthroid since then. In Nov. 2006 I had too high thyroid levels. I have been detected with high BP since Dec.2006. Could there be a relation?
From your test results, it looks like you might be hyperthyroid, which could be a cause of high blood pressure. Or, your high blood pressure could be unrelated to your thyroid problems, or it could be a combination of both. When I was diagnosed as Hyperthyroid (Graves) my blood pressure was higher than it should have been, among other symptoms. I was treated with beta blockers initially while the anti-thyroid meds kicked in. However, once my thyroid levels were stabilized, my blood pressure continued to be high - even after a total thyroidectomy.
Since high blood pressure runs in my family, I am not surprised I continue to have high BP evidently not related to my thyroid issues. Medication and exercise have helped get it under control.
Please make sure to check with your doctor, you want to make sure to keep your blood pressure at a healthy level no matter the cause. Good Luck.
There can definitely be a correlation. I have always had low BP but ended up on too high a dose of Synthroid following RAI and my BP skyrocketed to the point I ended up in the ER. My TSH was 0.06.
Here's some good info about the effects of thyroid replacement on the body:
I am a 65 year old woman. Never had any problems with my BP till I started taking 50 MCG Levothyroxine. Now I have to take 20 MG of Lisinopril. Can the thyroid medicine run my BP high? I have been to the ER. twice with very high BP.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.